Heavy Rain, Richmond
- When
- September 2, 5:10 PM EST to 6:10 PM EST
- Where
- Richmond County, 0.69 mi S of Augusta
- Reported by
- COOP Observer
- Coordinates
- 33.470, -81.970
An automated rain gage at Augusta reported 1.53 inches of rain in an hour.
Isolated thunderstorms produced some locally heavy rains in the CSRA.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAE wrote it up.
Isolated thunderstorms produced some locally heavy rains in the CSRA.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Sep 2, 4:46 PM EST, 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 546 PM EDT TUE SEP 2 2014 .SYNOPSIS... HIGH PRESSURE WILL EXTEND INTO THE FORECAST AREA FROM THE ATLANTIC THROUGH THURSDAY. A PERSISTENT UPPER RIDGE WILL HELP MAINTAIN THE HOT TEMPERATURES. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SIGNIFICANT INSTABILITY COUPLED WITH SURFACE CONVERGENCE NEAR SURFACE TROUGH...SEA BREEZE...AND OUTFLOW BOUNDARIES RESULTING IN CONSIDERABLE THUNDERSTORM COVERAGE OVER THE FA CURRENTLY. UPPED POPS IN THE NEAR TERM. DUE TO SIGNIFICANT INSTABILITY AND SOME DRY AIR ALOFT...THERE WILL CONTINUE TO BE THE THREAT FOR SOME SEVERE CELLS...ALONG WITH A LOCALIZED HEAVY RAIN AND FLOOD THREAT DUE TO SLOW STORM MOTION. WILL EXPECT CONVECTION TO GRADUALLY DISSIPATE THIS EVENING. RAIN COOLED AIR AND LIGHT WINDS LATE TONIGHT MAY PROVIDE A THREAT OF PATCHY FOG...DEPENDING ON EXTENT OF ANY LINGERING CLOUD COVER. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... THE SURFACE RIDGING EAST AND SOUTH OF THE FORECAST AREA WILL CONTINUE TO DOMINATE. A WEAKENING FRONT APPROACHING FROM THE NORTHWEST SHOULD STALL BEFORE REACHING THE AREA TO OUR NW ACROSS THE MOUNTAINS. STRONG HEATING WITH DEEP MOISTURE PLUS SOME CONVERGENCE ASSOCIATED WITH LEE-SIDE TROUGHING SHOULD HELP SUPPORT THUNDERSTORMS. COVERAGE SHOULD BE LIMITED BECAUSE OF CONTINUED UPPER-LEVEL RIDGING AND SLOW STORM MOVEMENT. THE GUIDANCE CONSENSUS SUPPORTS POPS AROUND 30 PERCENT. HEAVY RAIN MAY OCCUR WITH ANY THUNDERSTORMS BECAUSE OF THE SLOW MOVEMENT AND PRECIPITABLE WATER NEAR 2 INCHES. RECENT VERIFICATION FAVORS THE WARMER TEMPERATURE GUIDANCE. && .LONG TERM /THURSDAY THROUGH TUESDAY/... THE GFS AND ECMWF SHOW RIDGING EXTENDING INTO THE AREA FROM THE ATLANTIC DOMINATING EARLY IN THE MEDIUM-RANGE PERIOD. SUFFICIENT MOISTURE COMBINED WITH HEATING SHOULD SUPPORT SCATTERED MAINLY DIURNAL THUNDERSTORMS. THE MODELS HAVE COME INTO BETTER AGREEMENT WITH THE COLD FRONT THAT WILL APPROACH THE AREA ON SUNDAY AND MOVING INTO THE REGION LATE SUNDAY/SUNDAY NIGHT...THEN STALLING OR DRIFTING SLOWLY SOUTHWARD THROUGH TUESDAY. WITH THE COLD FRONT IN THE AREA SUNDAY/MONDAY...EXPECT AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS. THE GFS...ECMWF...AND EKD MOS HAVE POPS 20 TO 30 PERCENT EARLY INCREASING TO 30 TO 40 PERCENT BY THE END OF THE PERIOD. ABOVE NORMAL TEMPERATURES SHOULD GRADUALLY LOWER TO NEAR NORMAL BY THE END OF THE LONG TERM PERIOD. DUE TO ADDITIONAL CLOUD COVER...INCREASED CHANCE OF PRECIPITATION AND SURFACE WINDS BECOMING NE BY THE END OF THE PERIOD. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... WILL CONCENTRATE ON THE NEAR TERM WITH THE TAFS...AS THE MAIN THREAT IS THUNDERSTORM ACTIVITY...SOME POSSIBLY SEVERE...IN THE NEAR TERM. WILL EXPECT THUNDERSTORM ACTIVITY TO GRADUALLY DISSIPATE LATER THIS EVENING. SOME FOG POSSIBLE LATE TONIGHT INTO EARLY WEDNESDAY MORNING DUE TO RAIN COOLED AIR AND LIGHT WINDS...DEPENDING ON EXTENT OF ANY LINGERING CLOUD COVER. WILL HAVE MORE CONFIDENCE ON FOG THREAT LATER THIS EVENING. SCATTERED THUNDERSTORMS EXPECTED AGAIN WEDNESDAY AFTERNOO AND EVENING. EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE IN LATE NIGHT AND EARLY MORNING STRATUS AND FOG. SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 325 AM EDT TUE SEP 2 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-030730- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 325 AM EDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A FEW OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING COULD POSSIBLY CONTAIN DAMAGING WIND. LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
302 PM EDT TUE SEP 2 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM TSTM WND DMG 3 S CHERAW 34.65N 79.89W
09/02/2014 CHESTERFIELD SC PARK/FOREST SRVC
CHERAW STATE PARK GOLF COURSE REPORTED
SEVERAL TREES DOWN ALONG WITH DIME SIZE
HAIL.
&&
LCVPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
303 PM EDT TUE SEP 2 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 2 SSW CHERAW 34.67N 79.90W
09/02/2014 E0.75 INCH CHESTERFIELD SC LAW ENFORCEMENT
SHERIFF DISPATCH REPORTED THAT OFFICERS
OBSERVED DIME SIZE HAIL NEAR THE TOWN OF
CHERAW.
&&
LCVSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
437 PM EDT TUE SEP 2 2014
SCZ036-022100-
ORANGEBURG-
437 PM EDT TUE SEP 2 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ORANGEBURG COUNTY
THROUGH 500 PM EDT...
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY STATIONARY STRONG THUNDERSTORM...NEAR HOLLY HILL.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HOLLY HILL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PEA SIZE HAIL...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3330 8025 3326 8031 3327 8033 3327 8035
3325 8036 3325 8043 3328 8049 3332 8050
3333 8051 3327 8061 3348 8068 3336 8023
TIME...MOT...LOC 2037Z 270DEG 2KT 3327 8036PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
527 PM EDT TUE SEP 2 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 6 SSE BURNETTOWN 33.44N 81.81W
09/02/2014 AIKEN SC LAW ENFORCEMENT
SC HWY PATROL REPORTED TREES DOWN ON STORM
BRANCH RD. AT BOYD POND RD.
&&
WRSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
604 PM EDT TUE SEP 2 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 5 WSW NEW ELLENTON 33.40N 81.77W
09/02/2014 E1.00 INCH AIKEN SC PUBLIC
QUARTER SIZE HAIL REPORTED ON HWY 278 WEST
OF NEW ELLENTON VIA FACEBOOK.
&&
WRSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
607 PM EDT TUE SEP 2 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 2 NNE AUGUSTA 33.48N 81.98W
09/02/2014 E0.25 INCH RICHMOND GA PUBLIC
PEA SIZE HAIL REPORTED AT RIVER WATCH
PARKWAY AND 15TH STREET VIA FACEBOOK.
&&
WRSThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
An automated rain gage at Augusta reported 1.53 inches of rain in an hour.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2014Every state in 2014This day in weather historyWarnings in Georgia, September 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532183.